Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 3, 2014, 5:17 PM EST for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2014, 5:17 PM EST (22:17 UTC)
- Expired
- Mar 3, 2014, 6:00 PM EST
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Evans County, GA, Liberty County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS52 KCHS 032217
SVRCHS
GAC029-109-179-267-032300-
/O.NEW.KCHS.SV.W.0009.140303T2217Z-140303T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EST MON MAR 3 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 600 PM EST
* AT 516 PM EST...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
MENDES...MOVING EAST AT 45 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
FUNNEL CLOUDS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MENDES...MIDWAY...MIDWAY...GROVELAND...PEMBROKE...LANIER...
ELLABELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
THIS THUNDERSTORM HAS EXHIBITED ROTATION. A TORNADO WARNING COULD BE
REQUIRED IF ROTATION STRENGTHENS.
&&
LAT...LON 3215 8177 3224 8143 3200 8140 3200 8181
3201 8183 3200 8184 3199 8206 3211 8208
TIME...MOT...LOC 2216Z 261DEG 41KT 3207 8197
$$2 follow-up statements
698
WWUS52 KCHS 032237
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EST MON MAR 3 2014
GAC029-109-179-267-032300-
/O.CON.KCHS.SV.W.0009.000000T0000Z-140303T2300Z/
TATTNALL GA-EVANS GA-LIBERTY GA-BRYAN GA-
537 PM EST MON MAR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR PORTIONS OF TATTNALL...EVANS...LIBERTY AND BRYAN COUNTIES...
AT 537 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR JENNIE...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...ELLABELL...GROVELAND...LANIER...MENDES...MIDWAY AND
PEMBROKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3199 8201 3205 8198 3210 8190 3215 8177
3223 8143 3200 8140 3201 8183 3200 8184
TIME...MOT...LOC 2237Z 271DEG 33KT 3204 8178
$$194
WWUS52 KCHS 032257
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EST MON MAR 3 2014
GAC029-109-179-267-032307-
/O.EXP.KCHS.SV.W.0009.000000T0000Z-140303T2300Z/
TATTNALL GA-EVANS GA-LIBERTY GA-BRYAN GA-
557 PM EST MON MAR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL...
EVANS...LIBERTY AND BRYAN COUNTIES WILL EXPIRE AT 600 PM EST...
AT 557 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3199 8201 3205 8198 3210 8190 3215 8177
3223 8143 3200 8140 3201 8183 3200 8184
TIME...MOT...LOC 2257Z 271DEG 33KT 3203 8156
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:21 PM EST, 56 minutes earlier.
Area forecast discussion, Mar 3, 4:21 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EST MON MAR 3 2014
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL PUSH THROUGH TONIGHT...WITH A WEDGE OF
COLD HIGH PRESSURE BUILDING FROM THE NORTH THROUGH LATE WEEK.
MEANWHILE A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE GULF OF
MEXICO TO JUST EAST OF THE AREA THURSDAY AND FRIDAY. HIGH PRESSURE
SHOULD THEN RETURN INTO SUNDAY BEFORE ANOTHER COLD FRONT LIKELY
PUSHES THROUGH SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WARM AND BREEZY CONDITIONS WILL CONTINUE FOR A FEW MORE HOURS THIS
EVENING AHEAD OF A COLD FRONT APPROACHING FROM THE WEST AS THE AREA
REMAINS SITUATED ALONG THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE AT
THE SFC AND A MID LVL RIDGE ALOFT. SHOWER COVERAGE IS EXPECTED TO
EXPAND THIS EVENING AS MOISTURE DEEPENS AND ENHANCED LIFTING OCCURS
AHEAD AND ALONG THE EASTWARD MOVING FRONT...BUT QPF WILL REMAIN
SOMEWHAT LIMITED AS THE FRONT QUICKLY RACES TO THE COAST EARLY
TONIGHT. A WIND SHIFT TO THE NORTHWEST WILL OCCUR BEHIND THE INITIAL
COLD FRONT...SHIFTING DEEPER MOISTURE OFFSHORE BEFORE AN ARCTIC COLD
FRONT APPROACHES FROM THE NORTH. THE ARCTIC FRONT WILL BRING
SIGNIFICANTLY COLDER TEMPS OVERNIGHT AS STRONG COLD AIR ADVECTION
OCCURS OVER THE SOUTHEAST. LATEST SOUNDINGS INDICATE FREEZING
TEMPERATURES LIKELY FOR LOCATIONS AWAY FROM THE COAST AND NORTH OF
INTERSTATE 16 IN SOUTHEAST GEORGIA FOR AT LEAST A FEW HOURS BEFORE
DAYBREAK TUESDAY. HAVE THUS EXPANDED THE CURRENT FREEZE WARNING
TONIGHT TO INCLUDE ALL ZONES THAT WERE FORMERLY UNDER A FREEZE
WATCH. TEMPS SHOULD REACH 27 TO 32 DEGREES LATE TONIGHT...COLDEST
OVER OUR NORTHWEST TIER OF COUNTIES INLAND.
THE GREATEST CONCERN FOR THE OVERNIGHT PERIOD WILL BE FREEZING
DRIZZLE THAT DEVELOPS AS TEMPERATURES APPROACH FREEZING LATE. AT
THIS TIME...MODEL SOUNDINGS DEPICT SOME POST-FRONTAL LOW LEVEL
MOISTURE REMAINING IN PLACE AS THE INVERSION STRENGTHENS FROM THE
NORTH...BUT DRY MID/UPPER LVLS WILL LIKELY THE LIMIT OVERALL PRECIP
TO THE FORM OF LIGHT DRIZZLE OR LIGHT FREEZING DRIZZLE...RATHER THAN
LIGHT RAIN/FREEZING RAIN. NO ICE ACCUMULATIONS ARE EXPECTED TONIGHT
SINCE SOIL TEMPS WILL REMAIN WELL ABOVE FREEZING WHILE ENHANCED SFC
WINDS EVAPORATE MOST DRIZZLE BEFORE REACHING THE GROUND.
HOWEVER...THERE IS STILL A LOW POTENTIAL OF LIGHT ICE ACCRETION TO
ELEVATED SURFACES...IF AT ALL.
LAKE WINDS...LIMITED MIXING PROFILES OVER RELATIVELY COOL WATER
TEMPS OF LAKE MOULTRIE SHOULD KEEP WINDS BELOW 20 KT TONIGHT...ALTHOUGH
HIGHER GUSTS COULD OCCUR FOR A SHORT PERIOD ALONG THE LAKE SHORE
AS AN ARCTIC FRONT MOVES THROUGH THIS EVENING. SHOULD WINDS BE
HIGHER THAN ANTICIPATED...A LAKE WIND ADVISORY COULD BE NEEDED
LATER TONIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...A COLD HIGH PRESSURE WEDGE WILL SPREAD DOWN THE EASTERN
SEABOARD BEHIND THE BACKDOOR COLD FRONT. MEANWHILE AMPLE MOISTURE
WILL OVERSPREAD THE WEDGE ALOFT...MAINTAINING OVERCAST SKIES. A
DEVELOPING COASTAL TROUGH WITH SOME ISENTROPIC LIFT WILL SUPPORT
PATCHY LIGHT RAIN OVER THE COASTAL WATERS AND IMMEDIATE COASTAL
AREAS. DUE TO PERSISTENT COLD ADVECTION COMBINED WITH VERY LIMITED
INSOLATION...TEMPERATURES WILL ONLY CREEP UPWARD DURING THE DAY. WE
LOWERED TEMPERATURES SEVERAL DEGREES BASED ON HOURLY TEMPERATURE
PROGS FROM HIGH-RES MODEL DATA. HIGH TEMPS WILL ONLY REACH THE LOW
TO MID 40S.
TUESDAY NIGHT THROUGH THURSDAY LOOK QUITE WET. THE UPPER PATTERN
SHIFTS TO A TROUGH IN THE EASTERN UNITED STATES WITH PROGRESSIVELY
STRONGER SHORTWAVES LIFTING OUT OF THE MISSISSIPPI VALLEY INTO THE
CAROLINAS. MEANWHILE WE EXPECT UPPER JET STREAKS TO DEVELOP IN
FAVORABLE REGIONS FOR SUBSTANTIAL UPPER LEVEL DIVERGENCE. A STRONG
UPPER LOW WILL LIFT NORTHEAST INTO THE REGION ON THURSDAY WITH A
SERIES OF SURFACE LOWS DEVELOPING IN THE EASTERN GULF AND NORTHERN
FLORIDA AND SHIFTING UP THE COAST.
WE EXPECT THE FIRST BATCH OF PRECIP TO DEVELOP TUESDAY NIGHT AND
MOVE UP THE COAST ON WEDNESDAY. THE SECOND BOUT WILL BE WEDNESDAY
NIGHT INTO THURSDAY AS THE PRIMARY SHORTWAVE BEGINS TO INTERACT WITH
THE AREA. WE HAVE MODERATE TO HIGH POPS FOR MUCH OF THE PERIOD...
HIGHEST ON THURSDAY. INSTABILITY PARAMETERS DO NOT APPEAR TO SUPPORT
THUNDER THOUGH WE COULD HAVE SOME HEAVIER SHOWERS ON THURSDAY DUE TO
FAVORABLE ATMOSPHERIC MOISTURE PROFILES COMBINED WITH STRONG
DYNAMICS.
CONTINUED COLD ADVECTION DUE TO WEDGING FROM THE NORTH...EXTENSIVE
CLOUD COVER AND EVAPORATIONAL COOLING...HIGHS WILL PERHAPS MAKE THE
LOWER 50S ON WEDNESDAY AND UPPER 40S ON THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GENERALLY IMPROVING CONDITIONS THURSDAY NIGHT AS THE UPPER TROUGH
SHIFTS OFFSHORE. MORE HIGH PRESSURE RIDGING FOR THE WEEKEND MEANS
WARMING TEMPS...LIKELY GETTING BACK ABOVE NORMAL. ANOTHER COLD FRONT
SHOULD PUSH THROUGH SUNDAY NIGHT WITH LIMITED MOISTURE...AND THUS
RAIN CHANCES...AND LEAD TO TEMPS DROPPING BACK CLOSER TO NORMAL IN
THE UPPER 60S/NEAR 70.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR IS EXPECTED EARLY IN THE PERIOD...THEN CONDITIONS WILL DETERIORATE
THIS EVENING. A COLD FRONT WILL APPROACH THE TERMINALS FROM THE
WEST TODAY WITH A FEW LIGHT SHOWERS POSSIBLE AHEAD OF IT. ONCE THE
FRONT PASSES THIS EVENING...MODEL SOUNDINGS INDICATE SIGNIFICANT
MOISTURE REMAINING IN THE LOW LEVELS WHICH WILL RESULT IN PERIODS
OF DRIZZLE AND LOWERING CIGS. THUS HAVE MAINTAINED A DOWNWARD
TREND IN THE TAF WITH CIGS BECOMING MVFR AND EVENTUALLY IFR
OVERNIGHT.
GUSTY SOUTHWEST WINDS WILL PERSIST THIS AFTERNOON AHEAD OF THE
FRONT...WITH SUSTAINED SPEEDS OF AROUND 15 KT WITH GUSTS 20-25 KTS.
AS THE FRONT CROSSES THE TERMINALS...WINDS WILL SHIFT TO THE NORTH
AND REMAIN FAIRLY GUSTY.
EXTENDED AVIATION OUTLOOK...HIGH CONFIDENCE IN MVFR CIGS TUESDAY
INTO FRIDAY...POSSIBLY LOWER AT TIMES...AS LOW-LEVEL MOISTURE
PERSISTS IN AN INLAND HIGH PRESSURE WEDGE/OFFSHORE LOW PRESSURE
PATTERN.
&&
.MARINE...
TONIGHT...WINDS/SEAS WILL QUICKLY INCREASE/BUILD FROM NORTH TO SOUTH
OVER THE WATERS WITH AN ARCTIC COLD FRONT THAT DROPS SOUTHWARD
ACROSS THE WATERS THIS EVENING. SMALL CRAFT ADVISORIES WILL BEGIN
EARLY TONIGHT AS AN IMPRESSIVE PRESSURE GRADIENT DEVELOPS IN WAKE OF
THE FRONT. A STRONG NORTHERLY SURGE ALONG WITH 40-45 KT 1000 MB
GEOSTROPHIC WINDS SUPPORT GALE FORCE WIND GUSTS OVER NORTHERN SC
WATERS FOR MOST OF TONIGHT....HIGHEST BEYOND 10 NM FROM THE COAST.
HAVE THEREFORE UPGRADED NORTHERN SC WATERS TO A GALE WARNING FOR
THE TONIGHT PERIOD. ELSEWHERE...SMALL CRAFT ADVISORIES WILL REMAIN
IN EFFECT FOR NORTHERLY WINDS AS HIGH AS 25 TO 30 KTS AND SEAS UP
TO 5-8 FT.
TUESDAY THROUGH SATURDAY...PERSISTENT NORTH-NORTHEAST WINDS WITH
ELEVATED SEAS PERSIST THROUGH MID TO LATE WEEK BEFORE THE PATTERN
SHIFTS OVER THE WEEKEND. SMALL CRAFT CONDITIONS WILL CONTINUE FOR
MUCH OF THE WEEK...MAINLY IN SEAS...OVER THE OFFSHORE GA WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR GAZ087-088-
099>101.
SC...FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR SCZ040-
042>045-047>052.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST
TUESDAY FOR AMZ352-354.
GALE WARNING UNTIL 6 AM EST TUESDAY FOR AMZ350.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR AMZ374.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST
TUESDAY FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...RJB
AVIATION...ECT/JRL
MARINE...DPB/JRLHazardous weather outlook, Mar 3, 4:53 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 453 PM EST MON MAR 3 2014 SCZ045-041400- INLAND BERKELEY- 453 PM EST MON MAR 3 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZING DRIZZLE...SHOWERS WILL END LATE THIS EVENING...BUT LINGERING MOISTURE OVER THE AREA WILL CREATE AREAS OF DRIZZLE TONIGHT. AS TEMPERATURES FALL TO FREEZING OVERNIGHT...IT IS POSSIBLE THAT AREAS OF FREEZING DRIZZLE COULD DEVELOP LATE TONIGHT UNTIL DAYBREAK TUESDAY. AT THIS TIME...NO ICE ACCUMULATION IS ANTICIPATED. HOWEVER IF CONDITIONS WORSEN MORE THAN CURRENTLY FORECAST...THEN MINOR ICE ACCUMULATIONS COULD OCCUR MAINLY ON ELEVATED SURFACES...AS GROUND TEMPERATURES WILL BE TOO WARM. AS A RESULT...THERE IS A LOW PROBABILITY THAT A FREEZING RAIN ADVISORY WILL BE NEEDED. LAKE WINDS...A STRONG NORTHERLY FLOW WILL DEVELOP BEHIND AN ARCTIC COLD FRONT EARLY TONIGHT WITH BREEZY CONDITIONS. A LAKE WIND ADVISORY COULD BE REQUIRED FOR GUSTY WINDS ALONG THE LAKE SHORE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-SCZ040-042>044-052-041400- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- TIDAL BERKELEY- 453 PM EST MON MAR 3 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZING DRIZZLE...SHOWERS WILL END LATE THIS EVENING...BUT LINGERING MOISTURE OVER THE AREA WILL CREATE AREAS OF DRIZZLE TONIGHT. AS TEMPERATURES FALL TO FREEZING OVERNIGHT...IT IS POSSIBLE THAT AREAS OF FREEZING DRIZZLE COULD DEVELOP LATE TONIGHT UNTIL DAYBREAK TUESDAY. AT THIS TIME...NO ICE ACCUMULATION IS ANTICIPATED. HOWEVER IF CONDITIONS WORSEN MORE THAN CURRENTLY FORECAST...THEN MINOR ICE ACCUMULATIONS COULD OCCUR MAINLY ON ELEVATED SURFACES...AS GROUND TEMPERATURES WILL BE TOO WARM. AS A RESULT...THERE IS A LOW PROBABILITY THAT A FREEZING RAIN ADVISORY WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ099>101-SCZ047>051-041400- CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- 453 PM EST MON MAR 3 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZING DRIZZLE...SHOWERS WILL END LATE THIS EVENING...BUT LINGERING MOISTURE OVER THE AREA WILL CREATE AREAS OF DRIZZLE TONIGHT. AS TEMPERATURES FALL TO FREEZING OVERNIGHT...IT IS POSSIBLE THAT AREAS OF FREEZING DRIZZLE COULD DEVELOP LATE TONIGHT UNTIL DAYBREAK TUESDAY. AT THIS TIME...NO ICE ACCUMULATION IS ANTICIPATED. HOWEVER IF CONDITIONS WORSEN MORE THAN CURRENTLY FORECAST...THEN MINOR ICE ACCUMULATIONS COULD OCCUR MAINLY ON ELEVATED SURFACES...AS GROUND TEMPERATURES WILL BE TOO WARM. AS A RESULT...THERE IS A LOW PROBABILITY THAT A FREEZING RAIN ADVISORY WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. COASTAL FLOODING...STRONG NORTHEAST WINDS ON TUESDAY MAY RESULT IN MINOR SALTWATER FLOODING AROUND THE TIME OF THE LATE MORNING AND LATE EVENING HIGH TIDES. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ114>119-137>141-041400- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 453 PM EST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-041400- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 453 PM EST MON MAR 3 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-352-354-374-041400- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 453 PM EST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 3, 4:37 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 437 PM EST MON MAR 3 2014 GAZ087-088-099>101-SCZ040-042>045-047>052-040545- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 437 PM EST MON MAR 3 2014 ...AREAS OF FREEZING DRIZZLE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING... AREAS OF DRIZZLE ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT. TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING AFTER 1 TO 2 AM AS AN ARCTIC COLD FRONT DROPS SOUTH INTO THE AREA. THERE IS A POTENTIAL THAT THE DRIZZLE COULD CHANGE TO FREEZING DRIZZLE...MAINLY NORTH OF A LINE FROM METTER TO SPRINGFIELD IN SOUTHEAST GEORGIA AND NORTH AND WEST OF A LINE FROM DEERFIELD TO DALE...TO NORTH CHARLESTON...AND TO AWENDAW IN SOUTHEAST SOUTH CAROLINA. THIS INCLUDES COMMUNITIES SUCH AS MONCKS CORNER...SUMMERVILLE...SAINT GEORGE...WALTERBORO... ALLENDALE AND HILLTONIA. SIGNIFICANT ICING IS NOT EXPECTED AT THIS TIME AS GROUND TEMPERATURES ARE EXPECTED TO REMAIN QUITE WARM FROM THE RECENT DAYS OF WARM WEATHER. HOWEVER...SOME VERY LIGHT ICING COULD OCCUR ON SOME ELEVATED SURFACE SUCH AS TREES...BRIDGES AND OVERPASSES. STAY TUNED TO NOAA WEATHER RADIO...TV OR LOCAL BROADCAST MEDIA FOR LATER UPDATES FROM THE NATIONAL WEATHER SERVICE. &&
Special weather statement, Mar 3, 5:12 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EST MON MAR 3 2014
GAZ114>116-138-032245-
EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
512 PM EST MON MAR 3 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND BRYAN COUNTIES THROUGH 545 PM EST...
AT 507 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HUGHLAND...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGHLAND...REIDSVILLE...DANIELS...BAY BRANCH...JENNIE...MIDWAY...
GROVELAND...WILLIE...REKA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM HAS EXHIBITED WEAK ROTATION. IF ROTATION
STRENGTHENS...A TORNADO WARNING COULD BE ISSUED. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO
TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR TORNADO
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3213 8215 3215 8167 3198 8163 3197 8175
3198 8180 3200 8181 3201 8183 3197 8188
3196 8211
TIME...MOT...LOC 2211Z 267DEG 40KT 3206 8202The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:56 AM EST | Freeze Warning | CHS | Bulloch, Candler, Effingham, Jenkins, Screven | 29 hr |
| Mar 3, 5:12 PM EST | Special Weather Statement | CHS | Tattnall | 33 min |
| Mar 3, 6:04 PM EST | Special Weather Statement | CHS | Bryan, Chatham | 26 min |
| Mar 3, 6:29 PM EST | Special Weather Statement | CHS | Chatham | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.